Saturday, February 23, 2013

Side Effects

First off I'd like to say sorry if you follow me on Twitter. I have been a right misery! I don't mean to be, I've just had a tough old week.


I've written about the pain I'm in, and about my problems getting little A to school, now I have something else to whinge about.......my medication....ugh?!

As I may have said in the last few days, my pain has been diagnosed as nerve problems. Its something to do with nerves from my back to my leg. Because of this, normal pain killers alone, won't work. So I have been prescribed something more specific. I am not going to put actual names on here, as I feel that would be irresponsible.

The last week or so, I have been taking one of these tablets each night, along with painkillers through the day. Thursday I had an appointment with my doc, a check up really, and explained that it doesn't seem to be having much of an effect on the pain. She explained the way it works, and that I could gradually go up to 5 in the eve, but to be aware of the side effects. I had commented that I had been feeling a little drowsy, which she explained was one of the effects. The other effect is dry mouth, I had put this down to my diabetes, but no it was a side effect.

So I have upped my tablets to 2 per night.

I am now drinking, well anything I can get my hands on!, as often as possible. Or more to the point........when I am awake!! I slept on and off all day yesterday, except for the school run, which I would like to point out was on time, and successful for once.

The worst part of all this..........I'm still in pain. I am supposed to be going out tonight with a group of friends to celebrate one of the ladies turning 40. I have had to do the one thing I hate doing more than anything, Cancel.  I really detest people that say they will be somewhere then not turn up, or cancel last minute. I know my friends will understand, because they are proper friends, but I am still gutted.

In the next few days I have to see if I can manage to up the tablets to 3 per night, to manage the pain........quite frankly I think the side effects might win.

The best part is, the doc explained that if the effects get too much, they will up the pain killers instead..........which could also make me drowsy?!

Anyone want to feed my kids this week????

2 comments:

  1. Oh sweet cheeks, side effects can be the pits! Hope you can find the right balance between pain relief and wakey upness!

    Having to cancel an evening out, but hopefully you'll be feeling much better soon and can arrange another one.

    ReplyDelete
    Replies
    1. thankfully I know they understand, and a catch up will be soon, if only for a wake up coffee!! x

      Delete

I do love comments and read them all, please be nice and tboughful to others x